Alert archive / Georgia / River Flood Warnings in 2021

River Flood Warning 69, NWS Jacksonville, FL

October 18, 2021Brantley County, Georgia

NWS Jacksonville, FL issued this river flood warning at Oct 18, 2021, 2:44 PM EDT for Brantley County, Georgia. It took effect at Oct 18, 2021, 10:19 PM EDT. It was in force for 64 hr.

The area

The outline as issued.

The facts

Issued
Oct 18, 2021, 2:44 PM EDT (18:44 UTC)
In effect from
Oct 18, 2021, 10:19 PM EDT
Expired
Oct 21, 2021, 2:02 PM EDT
In force
64 hr
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Flood severity
Minor

County Brantley County, GA

The radar

The Jacksonville radar (KJAX), 84 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Satilla River at Atkinson (ATKG1). The gauge peaked at 13.39 ft at Oct 20, 2021, 12:00 AM EDT.

actionminormoderate10152010/1810/1910/2010/2110/22
Action stage
11 ft
Minor stage
13 ft
Moderate stage
19 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02228000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

487 
WGUS42 KJAX 181844
FLWJAX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jacksonville FL
244 PM EDT Mon Oct 18 2021

...The National Weather Service in Jacksonville FL has issued a 
Flood Warning for the following rivers in Georgia...

  Satilla River At Atkinson affecting Brantley County.

Additional information is available at 
https://water.weather.gov/ahps2/forecasts.php?wfo=jax.

&&


GAC025-191845-
/O.NEW.KJAX.FL.W.0069.211019T1800Z-211020T1200Z/
/ATKG1.1.ER.211019T1800Z.211019T1800Z.211020T0600Z.NO/
244 PM EDT Mon Oct 18 2021

The National Weather Service in Jacksonville has issued a

* Flood Warning for
  the Satilla River At Atkinson.
* From Tuesday afternoon to Wednesday morning.
* At 1:45 PM EDT Monday the stage was 12.7 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early 
  tomorrow afternoon to a crest of 13.0 feet early tomorrow 
  afternoon. It will then fall below flood stage early Wednesday 
  morning.
* Impact...At 13.0 feet, Warners Landing, Louis Landing and 
  secondary roads around KOA campgrounds begin to flood.
* Impact...At 14.0 feet, River Rock Road begins to experience 
  flooding across the road.


&&

LAT...LON 3129 8184 3114 8183 3114 8190 3128 8191

$$

NELSON
8 follow-up statements
672 
WGUS82 KJAX 181918
FLSJAX

Flood Statement
National Weather Service Jacksonville FL
318 PM EDT Mon Oct 18 2021

...The Flood Warning is extended for the following rivers in 
Georgia...

  Satilla River At Atkinson affecting Brantley County.

Additional information is available at 
https://water.weather.gov/ahps2/forecasts.php?wfo=jax.

&&


GAC025-191930-
/O.EXT.KJAX.FL.W.0069.211019T0600Z-211021T0000Z/
/ATKG1.1.ER.211019T0600Z.211019T1200Z.211020T1800Z.NO/
318 PM EDT Mon Oct 18 2021

...The Flood Warning is now in effect until Wednesday evening...

The Flood Warning continues for
  the Satilla River At Atkinson.
* From late tonight to Wednesday evening.
* At 2:45 PM EDT Monday the stage was 12.7 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just 
  after midnight tonight to a crest of 13.1 feet tomorrow morning. 
  It will then fall below flood stage early Wednesday afternoon.
* Impact...At 13.0 feet, Warners Landing, Louis Landing and 
  secondary roads around KOA campgrounds begin to flood.
* Impact...At 14.0 feet, River Rock Road begins to experience 
  flooding across the road.


&&

LAT...LON 3129 8184 3114 8183 3114 8190 3128 8191

$$

NELSON
211 
WGUS82 KJAX 190048
FLSJAX

Flood Statement
National Weather Service Jacksonville FL
848 PM EDT Mon Oct 18 2021

...The Flood Warning is extended for the following rivers in 
Georgia...

  Satilla River At Atkinson affecting Brantley County.

Additional information is available at 
https://water.weather.gov/ahps2/forecasts.php?wfo=jax.

&&


GAC025-200100-
/O.EXT.KJAX.FL.W.0069.211019T0219Z-211021T0600Z/
/ATKG1.1.ER.211019T0219Z.211019T1800Z.211021T0000Z.NO/
848 PM EDT Mon Oct 18 2021

...The Flood Warning is now in effect until early Thursday morning...

The Flood Warning continues for
  the Satilla River At Atkinson.
* Until early Thursday morning.
* At 7:45 PM EDT Monday the stage was 12.9 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this evening to a crest of 13.2 feet early tomorrow afternoon. It 
  will then fall below flood stage Wednesday evening.
* Impact...At 13.0 feet, Warners Landing, Louis Landing and 
  secondary roads around KOA campgrounds begin to flood.
* Impact...At 14.0 feet, River Rock Road begins to experience 
  flooding across the road.


&&

LAT...LON 3129 8184 3114 8183 3114 8190 3128 8191

$$

NELSON
436 
WGUS82 KJAX 191329
FLSJAX

Flood Statement
National Weather Service Jacksonville FL
929 AM EDT Tue Oct 19 2021

...The Flood Warning continues for the following rivers in Georgia...

  Satilla River At Atkinson affecting Brantley County.

Additional information is available at 
https://water.weather.gov/ahps2/forecasts.php?wfo=jax.

&&


GAC025-201330-
/O.CON.KJAX.FL.W.0069.000000T0000Z-211021T0600Z/
/ATKG1.1.ER.211019T0152Z.211020T0000Z.211021T0000Z.NO/
929 AM EDT Tue Oct 19 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Satilla River At Atkinson.
* Until early Thursday morning.
* At 8:45 AM EDT Tuesday the stage was 13.3 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 13.4 feet 
  this evening. It will then fall below flood stage tomorrow evening.
* Impact...At 13.0 feet, Warners Landing, Louis Landing and 
  secondary roads around KOA campgrounds begin to flood.
* Impact...At 14.0 feet, River Rock Road begins to experience 
  flooding across the road.


&&

LAT...LON 3129 8184 3114 8183 3114 8190 3128 8191

$$

CHANEY
634 
WGUS82 KJAX 200051
FLSJAX

Flood Statement
National Weather Service Jacksonville FL
851 PM EDT Tue Oct 19 2021

...The Flood Warning is extended for the following rivers in 
Georgia...

  Satilla River At Atkinson affecting Brantley County.

Additional information is available at 
https://water.weather.gov/ahps2/forecasts.php?wfo=jax.

&&


GAC025-210100-
/O.EXT.KJAX.FL.W.0069.000000T0000Z-211022T0600Z/
/ATKG1.1.ER.211019T0152Z.211020T0600Z.211022T0000Z.NO/
851 PM EDT Tue Oct 19 2021

...The Flood Warning is now in effect until early Friday morning...

The Flood Warning continues for
  the Satilla River At Atkinson.
* Until early Friday morning.
* At 7:45 PM EDT Tuesday the stage was 13.4 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 13.4 feet 
  just after midnight tonight. It will then fall below flood stage 
  Thursday evening.
* Impact...At 13.0 feet, Warners Landing, Louis Landing and 
  secondary roads around KOA campgrounds begin to flood.
* Impact...At 14.0 feet, River Rock Road begins to experience 
  flooding across the road.


&&

LAT...LON 3129 8184 3114 8183 3114 8190 3128 8191

$$

ZIBURA
107 
WGUS82 KJAX 201529
FLSJAX

Flood Statement
National Weather Service Jacksonville FL
Issued by National Weather Service Tallahassee FL
1129 AM EDT Wed Oct 20 2021

...The Flood Warning continues for the following rivers in Georgia...

  Satilla River At Atkinson affecting Brantley County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at 
https://water.weather.gov/ahps2/forecasts.php?wfo=jax.

&&


GAC025-210930-
/O.EXT.KJAX.FL.W.0069.000000T0000Z-211022T0000Z/
/ATKG1.1.ER.211019T0152Z.211020T0745Z.211021T1800Z.NO/
1129 AM EDT Wed Oct 20 2021

...The Flood Warning is now in effect until tomorrow evening...

The Flood Warning continues for
  the Satilla River At Atkinson.
* Until tomorrow evening.
* At 10:45 AM EDT Wednesday the stage was 13.3 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 10:45 AM EDT Wednesday was 13.4 feet.
* Forecast...The river is expected to fall below flood stage early 
  tomorrow afternoon and continue falling to 12.1 feet Saturday 
  morning.
* Impact...At 13.0 feet, Warners Landing, Louis Landing and 
  secondary roads around KOA campgrounds begin to flood.
* Flood History...This crest compares to a previous crest of 14.2 
  feet on 01/14/2021.


&&

LAT...LON 3129 8184 3114 8183 3114 8190 3128 8191

$$

JAX
780 
WGUS82 KJAX 210053
FLSJAX

Flood Statement
National Weather Service Jacksonville FL
853 PM EDT Wed Oct 20 2021

...The Flood Warning continues for the following rivers in Georgia...

  Satilla River At Atkinson affecting Brantley County.

Additional information is available at 
https://water.weather.gov/ahps2/forecasts.php?wfo=jax.

&&


GAC025-220000-
/O.CON.KJAX.FL.W.0069.000000T0000Z-211022T0000Z/
/ATKG1.1.ER.211019T0152Z.211020T0745Z.211021T1800Z.NO/
853 PM EDT Wed Oct 20 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Satilla River At Atkinson.
* Until tomorrow evening.
* At 7:45 PM EDT Wednesday the stage was 13.3 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage early 
  tomorrow afternoon and continue falling to 11.8 feet Saturday 
  evening.
* Impact...At 13.0 feet, Warners Landing, Louis Landing and 
  secondary roads around KOA campgrounds begin to flood.
* Impact...At 14.0 feet, River Rock Road begins to experience 
  flooding across the road.


&&

LAT...LON 3129 8184 3114 8183 3114 8190 3128 8191

$$

DD
535 
WGUS82 KJAX 211324 RRA
FLSJAX

Flood Statement
National Weather Service Jacksonville FL
924 AM EDT Thu Oct 21 2021

...The Flood Warning continues for the following rivers in Georgia...

  Satilla River At Atkinson affecting Brantley County.

Additional information is available at 
https://water.weather.gov/ahps2/forecasts.php?wfo=jax.

&&


GAC025-220000-
/O.CON.KJAX.FL.W.0069.000000T0000Z-211022T0000Z/
/ATKG1.1.ER.211019T0152Z.211020T0745Z.211021T1800Z.NO/
924 AM EDT Thu Oct 21 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Satilla River At Atkinson.
* Until this evening.
* At 8:45 AM EDT Thursday the stage was 13.1 feet.
* Flood stage is 13.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage this 
  afternoon and continue falling to 11.6 feet Sunday morning.
* Impact...At 13.0 feet, Warners Landing, Louis Landing and 
  secondary roads around KOA campgrounds begin to flood.
* Impact...At 14.0 feet, River Rock Road begins to experience 
  flooding across the road.


&&

LAT...LON 3129 8184 3114 8183 3114 8190 3128 8191

$$

CHANEY
754 
WGUS82 KJAX 211802
FLSJAX

Flood Statement
National Weather Service Jacksonville FL
202 PM EDT Thu Oct 21 2021

...The Flood Warning is cancelled for the following rivers in 
southeast Georgia...

  Satilla River At Atkinson affecting Brantley County.

GAC025-211915-
/O.CAN.KJAX.FL.W.0069.000000T0000Z-211021T1802Z/
/ATKG1.1.ER.211019T0152Z.211020T0745Z.211021T1615Z.NO/
202 PM EDT Thu Oct 21 2021

...The Flood Warning for the Satilla River At Atkinson has been 
cancelled...

The Flood Warning is cancelled for
  the Satilla River At Atkinson.
* At 1:45 PM EDT Thursday the stage was 13.0 feet.
* Flood stage is 13.0 feet.
* Forecast...The river is expected to fall to 11.4 feet early Sunday 
  afternoon.


&&

LAT...LON 3129 8184 3114 8183 3114 8190 3128 8191

$$

HESS

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this river flood warning went out at Oct 18, 1:20 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Oct 18, 1:20 PM EDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
120 PM EDT Mon Oct 18 2021

.AVIATION...
[Through 18Z Tuesday]

VFR prevails. Abundant high clouds expected to continue over the
region through tonight then diminish a bit on Tuesday. Scattered
locally broken cumulus and stratocumulus near 3000-4500 ft expected
to persist a few hours this afternoon affecting JAX, CRG, VQQ,
SGJ, and perhaps near GNV, and then expecting these clouds again
on Tuesday, but MVFR ceiling chance much too low to mention in
the TAFs. Sfc winds will be northeast 5-10 kt rest of this
afternoon and on Tuesday after 14Z- 15Z.

&&

.PREV DISCUSSION [925 AM EDT]...

.NEAR TERM [Through Tonight]...

Synopsis...Dry conditions continue with seasonably cool
temperatures.

Surface high pressure across the lower MS River Valley will shift
east across SE GA through tonight while high cirrus clouds
infiltrate from the west with the approach of an upper level short
wave trough moving west across the Gulf Coast States. As the
surface ridge settles across the local area, NNW winds this
morning will transition to ENE into the afternoon, with weaker
speeds compared to yesterday near 10-15 mph at the coast with
gusts near 15-20 mph through late afternoon. Low level moisture
will increase from the east into the afternoon with some
stratocumulus advecting onshore across Flagler-St. Johns- Putnam
counties into the evening. High cloudiness will decrease overnight
with near calm winds inland and dry air enabling inland lows to
fall into the mid/upper 40s across inland SE GA to the 50s south
of the I-10 corridor to the low 60s toward the Atlantic coast
where light onshore flow and passing stratocumulus will continue
across NE FL coastal counties.

.SHORT TERM [Tuesday Through Wednesday]...

Fair weather will continue through midweek with dry, stable air
and weak ridged flow aloft. The surface high beneath ridge aloft
will slowly migrate from the southern Appalachians into the
Atlantic by Wednesday. With the high centered to the north then
northeast of the area, onshore flow will persist with a weak
coastal trough developing Wednesday. Scant moisture and subsidence
will limit any shower chance with the coastal trough but flat
cumulus is likely along the coast. Temperatures will moderate with
return flow through Wednesday. Highs will return to normal by
Tuesday and warm a few degrees further on Wednesday, with mid to
upper 80s inland and low 80s along the coast.

.LONG TERM [Thursday Through Monday]...

Increasing cloud cover is expected by Thursday as a weak short
wave lifts out of the GOMEX and across the area. Limited, but
increasing, moisture will be in place as the energy shifts
overhead, so rain chances remain below mentionable at this point
on Thursday. Flow will become more southwesterly as low ridge
shifts well off into the Atlantic and another cold front
approaches the southeastern states. The parent closed upper low
the front is coupled with will become an open wave and eject
northeastward as the front make inroads into SE GA Friday morning.
Moisture will recover some before the front reaches the area, with
ensemble guidance agreeing on PWATs 1.5-1.75", but as forcing
lifts away convergence will weaken along the front, limiting
chances for showers and thunderstorms. That said, kept slight
chances in for now with better chances over the Atlantic for now.
Because the front loses steam it may slow or stall over the area
until Saturday morning before a secondary front presses through.
Ahead of the front temperatures will remain in the mid to upper
80s then cool back toward the upper 70s and low 80s as the next
dry airmass filter in over the weekend.

.MARINE...

High pressure will build north of the local waters today through
Tuesday, then shift offshore of the southeast Atlantic coast
Wednesday. A coastal trough will form offshore of the local coast
Thursday in advance of an approaching cold front. The front will
approach from the west into the weekend.

Rip Currents: Moderate risk today and Tuesday with onshore flow
and elevated surf of 2-4 ft.

.FIRE WEATHER...

Dry air will remain entrenched across the area today. Afternoon humidities
will be lowest across southeast GA, around 30-35%. Dispersion will
be highest along the coast and northeast FL where northeast
transport flow will be strongest, around 12-15 mph. Areas of high
dispersion are likely across the Ocala NF. Easterly, onshore flow
will lead to gradual moistening and warming Tuesday and Wednesday.

.HYDROLOGY...

Minor river flooding continues along the Altamaha River basin.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  45  79  52  81  59 /   0   0   0   0   0
SSI  57  78  64  81  66 /   0   0   0   0   0
JAX  54  81  63  83  64 /   0   0   0   0   0
SGJ  63  81  67  82  67 /   0   0   0   0   0
GNV  55  83  58  85  61 /   0   0   0   0   0
OCF  56  84  60  86  64 /   0   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Nearby

River Flood Warnings in Georgia, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.